CSN Login
Members Online: 6

Side effects from FOLFIRI

RosiePosey
Posts: 4
Joined: Jun 2014

Hello everyone, I have a question. My husband, who was diagnosed with stage IV colorectal cancer three months ago, just had his first chemo treatment with FOLFIRI a week ago. He just started experiencing significant hypersalivation. Has anyone else had this problem, and if so is there anything you found that works to reduce this symptom??  Thanks!

 

Trubrit's picture
Trubrit
Posts: 1748
Joined: Jan 2013

Yes, I had that problem when I first started on the FOLFOX. It was especially bad at night, and I was scared that I would choke on my own spit. I didn't know what to do, and had planned to talk to my Oncologist about it when it just went away. 

The only thing I did do was put a towel on my pillow and tried my best to sleep on my side. 

I know this isn't much help, and others may answer with a much better solution. I just wanted to let you know that this is not abnormal, and that mine went away quite quickly. I hope your husband doens't suffer long with this. If it is excessivly bad, be sure to give your Oncologist a call and talk to one of his/her nurses. 

Welcome to the forum. I am sorry that your husband has the dreaded cancer. This is a wonderful forum, where you can find much information, support, comfort and love. Between us, we've pretty much been there, done that, so you can come and get lots of info. 

Blessings.

SUE/TRU/Stage IV

fatbob2010's picture
fatbob2010
Posts: 465
Joined: May 2012

Welcom to the Forum.  Glad you found us.  This is a great place to come and read other's experiences and vent your own.  I have learned more on this Forum than the Onc ever told me.

I haven't had the saliva problem (yet) with FOLFOX+Avastin or FOLFIRI+Vectibix.  I have had similar situations as Tru.  A side effect will start and does not need immediate attention by the Onc.   Only to have it suddenly stop for no apparent reason.  Maybe your Husband will have a similar experience.

Right now that is happening with the rash from the chemo.  For the last month and a half the rash has been raging.  This week it is seeming to subside.  Mouth sores are a different story, for now.

Art

lp1964's picture
lp1964
Posts: 926
Joined: Jun 2013

...were running like crazy on Folfox. I had to carry paper towels with me it was so bad.

I hope it will go away and the best of luck to you guys.

Laz

RosiePosey
Posts: 4
Joined: Jun 2014

Thank you all for telling me about your experiences.  It helps a lot.  It is still going on and Tru he has taken to using a towel to place under the side of his face at night.  We are hoping it is a transient symptom and will disappear soon!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network